It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-04-2012, 10:36 AM   #1
Newbie
(female)
 
Join Date: Jul 2012
Location: Louisiana
Posts: 1
jackie2925 HB User
Sulfa Allergy

3 years ago I was put on Bactrim for a leg wound that had developed cellulitis. I was informed by my wound care specialist to stop taking if I felt any itching at all. I stopped after taking my 3rd dose and 5 days later woke up with a horrible red pustule type rash on my face.

2 days of going to urgent care and getting shots in the butt I was sent to the hospital where I was admitted for 24 hours on IV's and medicine.

Fast forward to last Monday, June 25th. I had a horrible migraine and took some old medicine of mine from 3 years ago called Imitrex. I have no medical insurance so I have hung on to all my old prescriptions.

I woke up Tuesday morning with a pustule type rash on my forehead. Thought nothing of it but was feeling flu-ish. Stayed home from work again and took just ibuprofen.

Wednesday got up for work still there. Read online that Imitrex should be avoided if you have a "sulfa" allergy.

I went to ER and was given Prednisone 20 mg twice daily for 5 days. Along with Zyrtec 10mg once daily.

I still have the red pustules on my face. I have no insurance so I don't know what to do. My ER bill was $750 for 5 minutes with the dr who didn't even check my throat, lymph nodes or heart. Just my lungs and that was it.

I don't know what to do because I can't keep paying for ER visits but I don't qualify for other "free" services.

Any suggestions? How long should I expect this rash to last? Anything I should be putting on it?

THanks for reading!!!

 
Sponsors Lightbulb
   
Old 07-04-2012, 12:33 PM   #2
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 15,150
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Sulfa Allergy

You could try a cortisone cream. I would imagine it will take a week or better to go away. Rashes are very common drug allergy reactions.

 
Old 07-04-2012, 04:49 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,381
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Sulfa Allergy

Yes, probably about a week to clear up. Definitely take the Prednisone and the Zyrtec, those will help a lot. Fair warning, prednisone can make people cranky and hungry.

Also, try to avoid the heat. I know that's tough this time of year, but getting overheated will just make the rash more uncomfortable. Cool showers might help some.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Allegra
Astelin
Benadryl
Clarinex Claritin
  Flonase
Nasonex
Prednisone
Singulair
Zyrtec







All times are GMT -7. The time now is 12:06 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!